Vol. 10, No. 3, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 3, 361–540
Issue 2, 181–359
Issue 1, 1–179

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Addresses
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Discrete dynamics of contractions on graphs

Olena Ostapyuk and Mark Ronnenberg

Vol. 10 (2017), No. 3, 495–503
Abstract

We study the dynamical behavior of functions on vertices of a graph that are contractions in the graph metric. We show that the fixed point set of such functions must be convex. If a function has no fixed points and the graph is a tree, we prove that every dynamical cycle must have an even period and the function behaves eventually like a symmetry.

Keywords
discrete dynamics, dynamics of contractions, graphs
Mathematical Subject Classification 2010
Primary: 39B12, 54H20
Secondary: 05C05
Milestones
Received: 14 February 2016
Revised: 12 April 2016
Accepted: 14 April 2016
Published: 14 December 2016

Communicated by Martin Bohner
Authors
Olena Ostapyuk
Department of Mathematics
University of Northern Iowa
Cedar Falls, IA 50614-0506
United States
Mark Ronnenberg
Department of Mathematics
University of Northern Iowa
Cedar Falls, IA 50614-0506
United States